Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 25, 2004, 2:49 PM MDT for Quay County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 2:49 PM MDT (20:49 UTC)
- Expired
- Apr 25, 2004, 3:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:20 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674 WUUS55 KABQ 252049 SVRABQ NMC037-252130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT SUN APR 25 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 330 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF NARA VISA...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES WEST OF NARA VISA AT 330 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3574 10335 3534 10336 3534 10304 3573 10304 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:43 PM MDT, 6 minutes earlier.
Area forecast discussion, Apr 25, 2:43 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT SUN APR 25 2004 .DISCUSSION...DIFFICULT TO KEEP UP WITH THE ACTIVE WEATHER THIS AFTERNOON. FAST MOVING SHORTWAVE SHOULD EXIT REGION SHORTLY AFTER 6 PM WITH ONLY A FEW LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE NORTHEAST QUARTER LATER THIS EVENING WITH A FEW POSSIBLE REACHING THE SOUTHEAST LATER IN THE EVENING. TRANQUIL WEATHER SHOULD MOVE INTO THE ENTIRE CWA AS HIGH PRESSURE BUILDS OVER THE REGION MONDAY. MODELS SUGGEST A SLOWER INCREASE OF MOISTURE FROM THE SOUTH AND WEST THE NEXT FEW DAYS SO DELETED THE MENTION OF POPS ON MONDAY NIGHT AND DECREASED THE AREAL COVERAGE TUESDAY AND WEDNESDAY. MODELS...ESPECIALLY GFS...HAVE BEEN INCONSISTENT IN THE MOISTURE PROFILE THE LAST SEVERAL RUNS. OVERNIGHT RUNS SHOW HAVE SHOWN A SURGE OF MOISTURE INTO THE REGION AND THEN MORNING RUNS DIMINISH THE SURGE AND KEEP IT FARTHER SOUTH. WILL COMPROMISE AND MAINTAIN BEST CHANCES ACROSS THE SOUTHWEST AND WAIT FOR OTHER MODEL RUNS BEFORE FINE TUNING THE FORECAST. SAME THINKING APPLIES FOR THE EXTENDED THU-SUN. THE HPC PREFERRED GFS REMAINS THE SLOWEST OF THE MED RANGE MODELS WITH THE NEXT CLOSED LOW. THIS MORNINGS RUN IS STILL EVEN SLOWER WHICH COULD DELAY THE ARRIVAL OF THE CURRENTLY FORECASTED SHOWERS AND THUNDERSTORMS AND COOLER WEATHER. WITH HIGH UNCERTAINTY AND THE PERIOD STILL FOUR TO FIVE DAYS OUT WILL LEAVE CURRENT FORECAST AS IS AND PLAY THE WAIT AND SEE GAME. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 033/074 038/078 043 49000 GALLUP.................... 025/074 032/075 033 49000 GRANTS.................... 028/072 034/075 035 49000 GLENWOOD.................. 040/081 047/080 046 49000 CHAMA..................... 022/064 027/067 032 49200 LOS ALAMOS................ 032/064 036/071 039 49200 RED RIVER................. 020/054 024/061 029 49200 TAOS...................... 024/067 028/072 034 49200 SANTA FE.................. 031/068 034/070 040 49200 SANTA FE AIRPORT.......... 032/071 036/074 041 49200 ESPANOLA.................. 034/074 039/077 042 49200 ALBUQUERQUE HEIGHTS....... 044/073 046/077 049 49000 ALBUQUERQUE VALLEY........ 040/075 043/078 050 49000 ALBUQUERQUE FOOTHILLS..... 041/072 044/075 047 49000 ALBUQUERQUE WEST MESA..... 043/074 045/077 048 49000 SOCORRO................... 042/079 045/081 046 49000 SANDIA PARK/CEDAR CREST... 037/067 039/070 041 49000 MORIARTY/ESTANCIA......... 035/070 041/074 043 49000 CARRIZOZO................. 040/073 043/079 044 49000 RUIDOSO................... 037/066 041/071 039 49000 RATON..................... 026/069 032/076 038 49200 LAS VEGAS................. 030/067 035/074 042 49200 ROY....................... 033/068 039/076 044 49200 CLAYTON................... 036/070 044/079 047 49300 SANTA ROSA................ 037/075 043/082 047 49300 TUCUMCARI................. 039/074 046/082 050 49300 FORT SUMNER............... 041/076 045/083 046 49300 CLOVIS.................... 042/073 044/079 047 49300 PORTALES.................. 044/075 045/080 048 49300 ROSWELL................... 046/077 047/082 050 49100 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 49
Hazardous weather outlook, Apr 25, 11:12 AM MDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1112 AM MDT SUN APR 25 2004 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-WESTCENTRAL MOUNTAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1112 AM MDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...ACROSS THE EXTREME NORTHEAST PORTIONS OF NEW MEXICO. MAINLY FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EAST ACROSS HARDING AND UNION COUNTIES. A FEW THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS NEW MEXICO TOWARD THE END OF NEXT WEEK WITH THE POTENTIAL FOR STRONG THUNDERSTORMS AND SIGNIFICANT HIGH ELEVATION SNOWS. A FEW SEVERE THUNDERSTORMS COULD OCCUR LATE THURSDAY AND FRIDAY IN THE EAST. SOME MODELS SUGGEST THE SYSTEM WILL SLOW DOWN WHEN IT REACHES NEW MEXICO...WHICH COULD ALSO RESULT IN A STORMY DAY ON SATURDAY IN THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 600 PM. 49
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.